2013, 33(9): 4341-4347. doi: 10.3934/dcds.2013.33.4341

Dynamics on the infinite staircase

1. 

Department of Mathematics, The City College of New York, NAC 8/133, Convent Ave at 138th Street, New York, NY, USA 10031, United States

2. 

LATP, case cour A, Faculté des sciences Saint Jérôme, Avenue Escadrille Normandie Niemen, 13397 Marseille cedex 20

3. 

Ben Gurion University, Be'er Sheva, Israel 84105, Israel

Received  July 2010 Revised  February 2011 Published  March 2013

For the 'infinite staircase' square tiled surface we classify the Radon invariant measures for the straight line flow, obtaining an analogue of the celebrated Veech dichotomy for an infinite genus lattice surface. The ergodic Radon measures arise from Lebesgue measure on a one parameter family of deformations of the surface. The staircase is a $\mathbb{Z}$-cover of the torus, reducing the question to the well-studied cylinder map.
Citation: W. Patrick Hooper, Pascal Hubert, Barak Weiss. Dynamics on the infinite staircase. Discrete & Continuous Dynamical Systems - A, 2013, 33 (9) : 4341-4347. doi: 10.3934/dcds.2013.33.4341
References:
[1]

J. Aaronson, H. Nakada, O. Sarig and R. Solomyak, Invariant measures and asymptotics for some skew products,, Isr. J. Math., 128 (2002), 93. doi: 10.1007/BF02785420.

[2]

J. P. Conze, Equirépartition et ergodicité de transformations cylindriques,, in, (1976).

[3]

E. Gutkin, Billiards on almost integrable polyhedral surfaces,, Erg. Th. Dyn. Sys., 4 (1984), 569. doi: 10.1017/S0143385700002650.

[4]

B. Hasselblatt and A. Katok, "Intoduction to the Modern Theory of Dynamical Systems,", Encyclopedia of Mathematics and its Applications, 54 (1995).

[5]

M. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle des rotations,, Inst. Hautes Etudes Sci. Publ. Math., 49 (1979), 5.

[6]

W. P. Hooper, Dynamics on an infinite surface with the lattice property,, preprint, (2007).

[7]

W. P. Hooper, The invariant measures of some infinite interval exchange maps,, preprint, (2010).

[8]

D. Maharam, Incompressible transformations,, Fund. Math., 56 (1964), 35.

[9]

H. Nakada, Piecewise linear homeomorphisms of type III and the ergodicity of cylinder flows,, Keio Math. Sem. Rep. No., 7 (1982), 29.

[10]

F. Valdez, Billiards in polygons and homogeneous foliations on $\mathbbC^2$,, Ergod. Th. & Dynam. Sys., 29 (2009), 255. doi: 10.1017/S0143385708000151.

[11]

W. A. Veech, Boshernitzan's criterion for unique ergodicity of an interval exchange transformation,, Ergod. Th. & Dynam. Sys., 7 (1987), 149. doi: 10.1017/S0143385700003862.

[12]

W. A. Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards,, Invent. Math., 97 (1989), 553. doi: 10.1007/BF01388890.

show all references

References:
[1]

J. Aaronson, H. Nakada, O. Sarig and R. Solomyak, Invariant measures and asymptotics for some skew products,, Isr. J. Math., 128 (2002), 93. doi: 10.1007/BF02785420.

[2]

J. P. Conze, Equirépartition et ergodicité de transformations cylindriques,, in, (1976).

[3]

E. Gutkin, Billiards on almost integrable polyhedral surfaces,, Erg. Th. Dyn. Sys., 4 (1984), 569. doi: 10.1017/S0143385700002650.

[4]

B. Hasselblatt and A. Katok, "Intoduction to the Modern Theory of Dynamical Systems,", Encyclopedia of Mathematics and its Applications, 54 (1995).

[5]

M. Herman, Sur la conjugaison différentiable des difféomorphismes du cercle des rotations,, Inst. Hautes Etudes Sci. Publ. Math., 49 (1979), 5.

[6]

W. P. Hooper, Dynamics on an infinite surface with the lattice property,, preprint, (2007).

[7]

W. P. Hooper, The invariant measures of some infinite interval exchange maps,, preprint, (2010).

[8]

D. Maharam, Incompressible transformations,, Fund. Math., 56 (1964), 35.

[9]

H. Nakada, Piecewise linear homeomorphisms of type III and the ergodicity of cylinder flows,, Keio Math. Sem. Rep. No., 7 (1982), 29.

[10]

F. Valdez, Billiards in polygons and homogeneous foliations on $\mathbbC^2$,, Ergod. Th. & Dynam. Sys., 29 (2009), 255. doi: 10.1017/S0143385708000151.

[11]

W. A. Veech, Boshernitzan's criterion for unique ergodicity of an interval exchange transformation,, Ergod. Th. & Dynam. Sys., 7 (1987), 149. doi: 10.1017/S0143385700003862.

[12]

W. A. Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards,, Invent. Math., 97 (1989), 553. doi: 10.1007/BF01388890.

[1]

S. Eigen, A. B. Hajian, V. S. Prasad. Universal skyscraper templates for infinite measure preserving transformations. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 343-360. doi: 10.3934/dcds.2006.16.343

[2]

Roland Zweimüller. Asymptotic orbit complexity of infinite measure preserving transformations. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 353-366. doi: 10.3934/dcds.2006.15.353

[3]

Kathryn Lindsey, Rodrigo Treviño. Infinite type flat surface models of ergodic systems. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5509-5553. doi: 10.3934/dcds.2016043

[4]

Nasab Yassine. Quantitative recurrence of some dynamical systems preserving an infinite measure in dimension one. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 343-361. doi: 10.3934/dcds.2018017

[5]

Gang Bao, Junshan Lin. Near-field imaging of the surface displacement on an infinite ground plane. Inverse Problems & Imaging, 2013, 7 (2) : 377-396. doi: 10.3934/ipi.2013.7.377

[6]

Robert Carlson. Myopic models of population dynamics on infinite networks. Networks & Heterogeneous Media, 2014, 9 (3) : 477-499. doi: 10.3934/nhm.2014.9.477

[7]

Cecilia Cavaterra, M. Grasselli. Robust exponential attractors for population dynamics models with infinite time delay. Discrete & Continuous Dynamical Systems - B, 2006, 6 (5) : 1051-1076. doi: 10.3934/dcdsb.2006.6.1051

[8]

Brendan Weickert. Infinite-dimensional complex dynamics: A quantum random walk. Discrete & Continuous Dynamical Systems - A, 2001, 7 (3) : 517-524. doi: 10.3934/dcds.2001.7.517

[9]

John Erik Fornæss. Infinite dimensional complex dynamics: Quasiconjugacies, localization and quantum chaos. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 51-60. doi: 10.3934/dcds.2000.6.51

[10]

Victor Zvyagin, Vladimir Orlov. On one problem of viscoelastic fluid dynamics with memory on an infinite time interval. Discrete & Continuous Dynamical Systems - B, 2018, 22 (11) : 1-23. doi: 10.3934/dcdsb.2018114

[11]

Joachim von Below, José A. Lubary. Isospectral infinite graphs and networks and infinite eigenvalue multiplicities. Networks & Heterogeneous Media, 2009, 4 (3) : 453-468. doi: 10.3934/nhm.2009.4.453

[12]

H. O. Fattorini. The maximum principle in infinite dimension. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 557-574. doi: 10.3934/dcds.2000.6.557

[13]

Alexander I. Bufetov. Infinite determinantal measures. Electronic Research Announcements, 2013, 20: 12-30. doi: 10.3934/era.2013.20.12

[14]

Yonghui Zhou, Jian Yu, Long Wang. Topological essentiality in infinite games. Journal of Industrial & Management Optimization, 2012, 8 (1) : 179-187. doi: 10.3934/jimo.2012.8.179

[15]

Phoebus Rosakis. Continuum surface energy from a lattice model. Networks & Heterogeneous Media, 2014, 9 (3) : 453-476. doi: 10.3934/nhm.2014.9.453

[16]

Vincent Renault, Michèle Thieullen, Emmanuel Trélat. Optimal control of infinite-dimensional piecewise deterministic Markov processes and application to the control of neuronal dynamics via Optogenetics. Networks & Heterogeneous Media, 2017, 12 (3) : 417-459. doi: 10.3934/nhm.2017019

[17]

Michael Herrmann, Antonio Segatti. Infinite harmonic chain with heavy mass. Communications on Pure & Applied Analysis, 2010, 9 (1) : 61-75. doi: 10.3934/cpaa.2010.9.61

[18]

Rafael Ayala, Jose Antonio Vilches, Gregor Jerše, Neža Mramor Kosta. Discrete gradient fields on infinite complexes. Discrete & Continuous Dynamical Systems - A, 2011, 30 (3) : 623-639. doi: 10.3934/dcds.2011.30.623

[19]

Wenxiang Sun, Cheng Zhang. Zero entropy versus infinite entropy. Discrete & Continuous Dynamical Systems - A, 2011, 30 (4) : 1237-1242. doi: 10.3934/dcds.2011.30.1237

[20]

Hajnal R. Tóth. Infinite Bernoulli convolutions with different probabilities. Discrete & Continuous Dynamical Systems - A, 2008, 21 (2) : 595-600. doi: 10.3934/dcds.2008.21.595

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (11)

Other articles
by authors

[Back to Top]